Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 124, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 13, 2002, 2:39 AM CDT for Cimarron County, Oklahoma. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2002, 2:39 AM CDT (07:39 UTC)
- Expired
- Jun 13, 2002, 3:45 AM CDT
- In force
- 66 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Cimarron County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1245 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1697 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 130739 SVRAMA OKC025-130845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 239 AM CDT THU JUN 13 2002 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CIMARRON COUNTY IN THE OKLAHOMA PANHANDLE * UNTIL 345 AM CDT * AT 238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BOISE CITY...MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... BOISE CITY...KEYES AND GRIGGS LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3697 10271 3656 10278 3650 10204 3698 10206
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:23 PM CDT, 12 hours 16 minutes earlier.
Area forecast discussion, Jun 12, 2:23 PM CDT, 12 hours 16 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 223 PM CDT WED JUN 12 2002 PRIMARY CONCERN IS FIRST PERIOD SEVERE WEATHER POTENTIAL. AIRMASS OVER THE PANHANDLES HAS BECOME MODERATELY UNSTABLE WITH CAPE VALUES AROUND 3000 J/KG. SURFACE LOW IS JUST WEST OF GAGE OKLAHOMA. WEAK WSHFT/COOL FRONT IS PUSHING SOUTHWARD OVER THE WESTERN/CENTRAL ZONES. AIRMASS HAS BECOME MODERATELY UNSTABLE DUE TO VERY RICH LOW LEVEL MSTR AND STRONG DAYTIME HEATING. LOCALLY HEAVY RAINFALL AMOUNTS OF 3 TO 4 INCHES WILL BE POSSIBLE PARTICULARLY OVER NORTHEAST ZONES TONIGHT AS 30KT SOUTHERLY 8H JET DEVELOPS. FOR THURSDAY...ORGANIZED LOW LEVEL UPSLOPE PATTERN. HIGH RH VALUES SUGGEST AT LEAST SOME POTENTIAL FOR POST FRONTAL IFR CONDITIONS THROUGH MID MORNING. POST FRONTAL CONVECTION ALSO LOOKS PRETTY POSSIBLE SO WILL RETAIN MUCH OF INHERITED POP/TEMP/WIND STRUCTURE FROM PREVIOUS SHIFT. WEAK SURFACE RIDGING SHOULD CONTINUE THROUGH FRIDAY UNDER DECENT NORTHWEST FLOW. 12Z MODELS SUGGEST SOME DISTURBANCE WILL BE APPROACHING THE HIGH PLAINS AREA IN TEMPORAL PHASE WITH MAX HEATING. FCSTID = 13 AMARILLO 66 86 61 80 / 30 30 30 40 BEAVER 60 83 61 80 / 80 40 20 30 BOISE CITY 59 83 58 80 / 30 40 30 40 BORGER 64 85 61 81 / 40 30 30 40 BOYS RANCH 64 85 60 82 / 30 30 30 40 CANYON 66 87 61 80 / 30 20 30 40 CLARENDON 68 88 63 81 / 40 20 30 40 DALHART 61 84 59 81 / 30 30 30 40 GUYMON 60 83 60 81 / 50 40 20 30 HEREFORD 66 87 61 80 / 30 20 40 50 LIPSCOMB 63 84 61 79 / 70 40 20 30 SHAMROCK 67 87 64 80 / 50 20 20 30 WELLINGTON 68 88 64 81 / 40 20 20 30 .AMA... TX...NONE. OK...NONE. SLATTERY
In the hours before
Local storm report, Jun 12, 8:57 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
857 PM CDT WED JUN 12 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM 3N CLAUDE TX 1.75 INCH HAIL
06/12/02 ARMSTRONG REPORTED BY SKYWARN
SPOTTER.
0540 PM 5NW WAYSIDE TX 1.00 INCH HAIL
06/12/02 ARMSTRONG REPORTED BY SKYWARN
SPOTTER.
0558 PM LEFORS TX 0.75 INCH HAIL
06/12/02 GRAY REPORTED BY FD.
0558 PM 1S LEFORS TX 1.75 INCH HAIL
06/12/02 GRAY PUBLIC REPORT
0600 PM 6S WHITE DEER TX 2.75 INCH HAIL
06/12/02 CARSON PUBLIC REPORT
0611 PM MOBEETIE TX 0.75 INCH HAIL
06/12/02 WHEELER REPORTED BY SKYWARN
SPOTTER.
0620 PM 3SE LAKE TANGLEWOOD TX 1.00 INCH HAIL
06/12/02 RANDALL PUBLIC REPORTNearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.